A modeling framework to implement preemption policies in non-Markovian SPNs

Citation
A. Bobbio et al., A modeling framework to implement preemption policies in non-Markovian SPNs, IEEE SOFT E, 26(1), 2000, pp. 36-54
Citations number
35
Categorie Soggetti
Computer Science & Engineering
Journal title
IEEE TRANSACTIONS ON SOFTWARE ENGINEERING
ISSN journal
00985589 → ACNP
Volume
26
Issue
1
Year of publication
2000
Pages
36 - 54
Database
ISI
SICI code
0098-5589(200001)26:1<36:AMFTIP>2.0.ZU;2-R
Abstract
Petri nets represent a useful tool for performance, dependability, and perf ormability analysis of complex systems. Their modeling power can be increas ed even more if nonexponentially distributed events are considered. However , the inclusion of nonexponential distributions destroys the memoryless pro perty and requires to specify how the marking process is conditioned upon i ts past history. In this paper, we consider, in particular, the class of st ochastic Petri nets whose marking process can be mapped into a Markov regen erative process. An adequate mathematical framework is developed to deal wi th the considered class of Markov Regenerative Stochastic Petri Nets (MRSPN ). An unified approach for the solution of MRSPNs where different preemptio n policies can be defined in the same model is presented. The solution is p rovided both in steady-state and in transient condition. An example conclud es the paper.